Arizona, 2006Tornado in Arizona, July 16, 2006
July 16, 2006 · NWS FGZ · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 16, 2:30 PM MST, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 16, 2:30 PM MST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST SUN JUL 16 2006
.SYNOPSIS...A MOIST EASTERLY FLOW WILL CONTINUE ACROSS NORTHERN
ARIZONA THROUGH THE WEEK...BRINGING A CHANCE OF AFTERNOON AND
EVENING THUNDERSTORMS EACH DAY. DAYTIME TEMPERATURES WILL FALL TO
NEAR NORMAL BY MIDWEEK.
&&
.DISCUSSION...STORMS SO FAR THIS AFTERNOON ARE A LITTLE MORE SCALED
BACK THAN YESTERDAYS CONVECTIVE ACTIVITY. INVERTED TROUGH IS
PUSHING INTO SOUTHEAST ARIZONA THIS AFTERNOON. NORTHWEST SIDE OF
TROUGH IS ENCOUNTERING A STRONG RIDGE TO THE NORTH WITH 500MB
HEIGHTS UP AROUND 600 DECAMETERS. SUBSIDENCE IN THE 450 TO 300 MB
LAYER MAY BE A LITTLE STRONGER THAN WHAT FORECAST MODELS
INDICATE..THUS A WARMER LAYER A LOFT AND A LITTLE BIT LESS CAPE. DEW
POINTS ALONG THE MOGOLLON RIM AND SOUTH ARE RUNNING ABOUT 5 DEGREES
LESS TODAY THAN YESTERDAY...AND THIS TOO MAY BE AIDING IN WEAKER
UPDRAFTS. EXPECTING STRONGER STORM ACTIVITY AS CONVECTION DROPS
SOUTHWEST INTO YAVAPAI COUNTY AS THEY ENCOUNTER DEEPER MOISTURE.
RIDGE TO THE NORTHWEST MOVES FARTHER EAST ON MONDAY WITH 500 MB
HEIGHTS COMING DOWN ACROSS THE AREA. MONDAY WILL BE A BETTER DAY FOR
CONVECTION AS SOME COOLING OCCURS IN THE MID TO UPPER LEVELS. THE
INVERTED TROUGH MOVES TO THE WEST BY LATE MONDAY...HIGHER PWS COME
ACROSS THE AREA ON MONDAY AS WELL IN ASSOCIATION WITH THE INVERTED
TROUGH. MOISTURE CONTINUES ACROSS THE AREA ON TUESDAY WITH A
DEEPENING SOUTHERLY FLOW. PW VALUES CONTINUE TO RISE INTO THE 1 TO
1.50 INCH RANGE DURING THE WEEK. EXPECTING SOME ISOLATED HEAVY
RAIN...POSSIBLE ISOLATED FLASH FLOODING THIS WEEK WITH THE STRONGER
STORMS. AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST TO CONTINUE
INTO THE WEEKEND AS A MOIST SUBTROPICAL FLOW REMAINS OVER THE
SOUTHWEST STATES.
&&
.AVIATION...FOR THE 00Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH MID EVENING ACROSS NRN AZ BEFORE DIMINISHING.
SCT-BKN MID LEVEL CLOUDS WILL REMAIN OVER THE AREA OVERNIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN MONDAY...
DEVELOPING FIRST ALONG THE HIGHER TERRAIN AFTER 18Z.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
TC/DL
Hazardous weather outlook, Jul 16, 10:00 AM MST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST SUN JUL 16 2006
AZZ004>018-037>040-170700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST SUN JUL 16 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
AN UPPER LEVEL WEATHER DISTURBANCE WILL MOVE NORTHWEST ACROSS
SOUTHERN SECTIONS OF THE FORECAST AREA...MAINLY SOUTH OF A WINDOW
ROCK TO FLAGSTAFF TO KINGMAN LINE TODAY. THIS SYSTEM WILL AID IN
THUNDERSTORM ORGANIZATION TODAY...ESPECIALLY OVER NORTHERN GILA AND
YAVAPAI COUNTIES. VERY UNSTABLE AIR IN THE MIDDLE LEVELS WILL MOVE
TO THE WEST SOUTHWEST ACROSS NORTHERN ARIZONA THIS AFTERNOON HELPING
TO DESTABILIZE THE ATMOSPHERE EVEN MORE. SO WE ARE EXPECTING THE
MAIN THREAT OF STORMS TO BE FROM THE MOGOLLON RIM SOUTH THIS
AFTERNOON WITH 40 TO 60 PERCENT CHANCES OF STORMS. THERE IS AN
ISOLATED THREAT THAT SOME OF THE STRONGER STORMS COULD PRODUCE LARGE
HAIL AND VERY STRONG WINDS ESPECIALLY OVER YAVAPAI AND PORTIONS OF
NORTHERN GILA COUNTIES. IT WILL BE MUCH DRIER NORTH OF THE MOGOLLON
RIM...SO THAT STORMS WILL HAVE A MORE DIFFICULT TIME GETTING
ORGANIZED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
FOR MONDAY AND THE REST OF THE WEEK...AFTERNOON AND EVENING
THUNDERSTORMS WILL CONTINUE WITH THE POSSIBILITY OF ISOLATED STRONG
STORMS THAT COULD PRODUCE HEAVY RAIN WITH THE POTENTIAL OF FLASH
FLOODING AND ISOLATED HAIL EVENTS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Tornado, Yavapai
- When
- July 16, 6:20 PM MST
- Where
- Yavapai County, Bumble Bee
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.200, -112.150
A tornado crossed I-17 about one mile north of Sunset Point Rest Area. This area is mostly grassland and there were no reports of damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, July 16 to 27, 200646 deaths · 18 injured · $493 million · 8 events
- Heat in Oklahoma, July 16 to 31, 200610 deaths · 100 injured · 48 events
- Heat in Kansas, July 16 to 20, 20065 deaths · 26 events
- Heat in Missouri, July 16 to 20, 20064 deaths · 37 events
- Heat in Pennsylvania, July 16 to 18, 20063 deaths · 5 events
- Lightning Strike in Alabama, July 16, 20061 death · 1 event
- Wildfire in Nebraska, July 16 to 18, 2006$1.5 million · 1 event
- Heat in Kansas, July 16 to 20, 20063 injured · 23 events
- Hail in Minnesota, July 16, 2006$50,000 · 4 in hail · 3 events
- Hail and Damaging Winds in Georgia, July 16, 2006$35,000 · 55 kt wind · 4 events
- Damaging Winds in Michigan, July 16, 2006$25,000 · 55 kt wind · 3 events
- Damaging Wind in Alabama, July 16, 2006$25,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527234.